Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 19, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 30, 2011, 10:38 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Nov 30, 2011, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2011, 10:38 AM MST (17:38 UTC)
- In effect from
- Nov 30, 2011, 11:00 AM MST
- Expired
- Nov 30, 2011, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS75 KBOI 301738 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1038 AM MST WED NOV 30 2011 ...WIND ADVISORY TODAY IN SOUTH-CENTRAL IDAHO... .WEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH BEHIND THE COLD FRONT THAT MOVED THROUGH EARLY THIS MORNING. WINDS WILL SLOWLY DECREASE THROUGH THE NIGHT BUT WILL STILL BE 15 TO 25 MPH BY MORNING. IDZ016-030-010000- /O.NEW.KBOI.WI.Y.0019.111130T1800Z-111201T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1038 AM MST WED NOV 30 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...11 AM MST TO 5 PM MST. * IMPACTS...POSSIBLE TRAVEL HAZARD ON NORTH-SOUTH ROADWAYS DUE TO CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
718 WWUS75 KBOI 302352 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 452 PM MST WED NOV 30 2011 ...WIND ADVISORY EXPIRING... .A FAST-MOVING WEATHER SYSTEM PUSHED A COLD FRONT THROUGH THE REGION TODAY. THIS FRONT BROUGHT STRONG NORTHWEST WINDS TO THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. THESE WINDS HAVE WEAKENED NOW...AND AS THE SUN SETS THE WINDS WILL CONTINUE TO DIMINISH. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 5 PM MST. IDZ016-030-010100- /O.EXP.KBOI.WI.Y.0019.000000T0000Z-111201T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 452 PM MST WED NOV 30 2011 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WINDS HAVE WEAKENED BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 30, 9:02 AM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 30, 9:02 AM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 902 AM MST WED NOV 30 2011 .DISCUSSION...AREA OF LIGHT RAIN AND SNOW PASSED THROUGH IDAHO ZONES AROUND 10Z...MORE SOUTH THAN EXPECTED. MOST REMAINING SHOWERS TODAY WILL BE NEAR THE ID/NV BORDER AND ON NORTH FACING SLOPES IN THE CENTRAL IDAHO MOUNTAINS DUE TO STRONG NORTH WINDS ALOFT. CURRENTLY /16Z/ ONLY PATCHY FOG BEING OBSERVED...AND THE BEGINNING OF GUSTY WINDS IN THE SNAKE BASIN. STRONG COLD ADVECTION TODAY WITH MODERATE POST-FRONTAL TEMPERATURE GRADIENT AND STEEP NW-SE SURFACE PRESSURE GRADIENT. TONIGHT WILL BE COLDER BUT CONTINUING NW WINDS WILL PREVENT FULL RADIATIONAL COOLING. WINDS WILL BE LIGHTER THURSDAY NIGHT AND THE AIR WILL BE DRIER AS WELL SO THURSDAY NIGHT WILL BE QUITE A BIT COLDER THAN THIS COMING NIGHT. PREVIOUS DISCUSSION GIVES A GOOD ACCOUNT OF LARGER SCALE PATTERN. && .AVIATION...MODERATE N/NW SURFACE WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS. EXPECT GUSTS AROUND 35 KTS EAST OF KMUO AND SOUTH TO THE NEVADA BORDER. WINDS ALOFT WILL AVERAGE 35 KTS AT 12K FT MSL. ISOLATED SHOWERS WILL LINGER THROUGH 00Z. EXPECT MVFR CIGS /MAINLY ACROSS HIGHER TERRAIN/ AND MOUNTAIN OBSCURATION. SNOW LEVELS APPROX. 4K FT MSL THROUGH 00Z. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH THURSDAY...FRONTOGENESIS IS DEVELOPING OVER SOUTHWEST IDAHO AT THIS HOUR WITH A NARROW BAND OF RAIN AND SNOW SHOWERS FORMING ALONG THIS BOUNDARY. THE PASSAGE OF THIS COLD FRONT WILL USHER IN MUCH COLDER AND WINDIER CONDITIONS TODAY BUT ONLY LIMITED AMOUNTS OF PRECIPITATION. SYSTEM VERY DYNAMIC BUT BASICALLY MOISTURE STARVED WITH STRONG SUBSIDENCE ALREADY EVIDENT ON SATELLITE IMAGES. THE BEST CHANCE FOR SNOW ACCUMULATIONS TODAY AND THIS EVENING WILL BE OVER NORTHERN PORTIONS OF VALLEY COUNTY ON NORTH FACING SLOPES AS COLD TRAJECTORY FLOW IS ALSO FROM THE NORTH PROVIDING GOOD LIFT. MAIN STORY OVERALL IS THAT A PATTERN CHANGE IS TAKING PLACE WITH TEMPERATURES THAT WILL BE BELOW NORMAL FOR THE NEXT SEVERAL DAYS. THE OTHER STORY IS WIND WHICH WILL INCREASE THROUGHOUT THE DAY ACROSS THE FORECAST AREA. BELIEVE MOST AREAS WILL REMAIN JUST BELOW WIND ADVISORY THRESHOLDS HOWEVER. THIS IS DUE TO WINDS ALOFT THAT ARE NOT WELL ALIGNED WITH THE SURFACE AND TERRAIN PRODUCING TOO MUCH DIRECTIONAL SHEAR...THUS LOWERING THE SURFACE SPEED POTENTIAL. NEVERTHELESS...IT WILL BE WINDY WITH STRONG COLD ADVECTION SPREADING ACROSS THE REGION. THE STRONGEST WINDS WILL OCCUR EAST OF MOUNTAIN HOME AND SOUTH TO THE NEVADA BORDER AND POINTS SOUTH. THE CORRIDOR FROM BAKER CITY OREGON TO ONTARIO WILL ALSO SEE GUSTY NORTHWEST WINDS APPROACHING ADVISORY LEVELS. INTENSE HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT THROUGH THE END OF THE WEEK WITH PRESSURE GRADIENT AND WINDS SLOWLY ABATING. CLEAR SKIES TONIGHT THROUGH THURSDAY AND BEYOND WILL LEAD TO THE COLDEST TEMPERATURE READINGS THUS FAR THIS SEASON. IT WILL CONTINUE TO REMAIN VERY DRY IN THIS PATTERN WITH THE CURRENT DRY SPELL CONTINUING WELL INTO NEXT WEEK. LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...MAINLY CLEAR AND DRY CONDITIONS EXPECTED THROUGH NEXT WEDNESDAY WITH A VERY AMPLIFIED UPPER LEVEL RIDGE OVER THE EASTERN PACIFIC...CENTERED AT 140 W. COOL NORTHERLY FLOW IN THIS PATTERN WILL KEEP TEMPS AT OR BELOW NORMAL FOR THE ENTIRE EXTENDED FORECAST PERIOD. MODEL INCONSISTENCIES STILL EXIST LATE FRIDAY AND INTO SATURDAY...WITH THE ECMWF BRINGING AN UPPER LEVEL LOW...THAT WILL DROP SOUTH OUT OF CANADA...FURTHER WEST THAN ALL OTHER MODELS. LATEST 00Z RUN OF THE GFS HAS TRENDED SLIGHTLY TOWARDS THE EUROPEAN SOLUTION BUT NOT ENOUGH TO MAKE ANY MAJOR CHANGES TO THE FORECAST. HAVE INCREASED POPS TO CHANCE IN THE WEST CENTRAL MOUNTAINS OF IDAHO MID DAY FRIDAY. && .CLIMATE...IT NOW APPEARS ALMOST CERTAIN THAT NOVEMBER WILL GO INTO THE RECORD BOOKS AS ONE OF DRIEST NOVEMBERS ON RECORD AT BOISE. CURRENTLY...THE TOTAL FOR THE MONTH STANDS AT .32 HUNDREDTHS WHICH IF THIS HOLDS UP...WILL MAKE IT THE SECOND DRIEST NOVEMBER SINCE 1940. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....MT PREV SHORT TERM...GS PREV LONG TERM....CB
Hazardous weather outlook, Nov 30, 6:01 AM MST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 601 AM MST WED NOV 30 2011 IDZ015-016-030-011315- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 601 AM MST WED NOV 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL SET UP BEHIND THE COLD FRONT TODAY...GUSTING UP TO 40 MPH FROM 11 AM MDT UNTIL SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IDZ011>014-028-029-033-ORZ061>064-011315- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-CAMAS PRAIRIE-OWYHEE MOUNTAINS- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 601 AM MST WED NOV 30 2011 /501 AM PST WED NOV 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.